Polypharmacy overdose

Case contributed by Dr Sahba Sabeti

Presentation

Intentional overdose of numerous slow-release potassium and benzodiazepine tablets. Severe hyperkalaemia on arrival to ED.

Patient Data

Age: 20-30 years
Gender: Female
X-ray

Innumerable gastric rounded opacities in keeping with tablet ingestion. There are at least 8 tablets distal to the pylorus.

Case Discussion

This is a case of massive polypharmacy overdose, primarily potassium supplements. The x-ray highlights the timing of recent ingestion (approximately 1 hour prior). The patient required endoscopic gastric decontamination, ICU support with dual concurrent haemodialysis, and survived.

PlayAdd to Share

Case information

rID: 56101
Published: 12th Oct 2017
Last edited: 24th Oct 2017
Inclusion in quiz mode: Included

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.